Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 6, 2018, 7:19 PM CDT for Faulkner County, Lonoke County, Pulaski County, Arkansas. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2018, 7:19 PM CDT (00:19 UTC)
- Expired
- May 6, 2018, 7:40 PM CDT
- In force
- 21 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 15 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:25 PM CDT | HAIL 1 | 3 Ssw Otto, AR | WIDESPREAD DIME TO NICKEL SIZE HAIL WITH SEVERAL QUARTER SIZE PIECES MIXED IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
673
WUUS54 KLZK 070019
SVRLZK
ARC045-085-119-070100-
/O.NEW.KLZK.SV.W.0113.180507T0019Z-180507T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
719 PM CDT SUN MAY 6 2018
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Lonoke County in central Arkansas...
Southeastern Faulkner County in central Arkansas...
Northeastern Pulaski County in central Arkansas...
* Until 800 PM CDT.
* At 718 PM CDT, a severe thunderstorm was located near Vilonia, or 8
miles northwest of Little Rock AFB, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
North Little Rock... Sherwood...
Jacksonville... Cabot...
Lonoke... Little Rock AFB...
North Little Rock Airport... Vilonia...
Parnell... Gravel Ridge...
Olmstead... Gibson...
Sisemore... Sylvan Hills...
McAlmont... South Bend...
Lakewood... Meto...
Camp Robinson... Saltillo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3503 9234 3507 9228 3507 9213 3478 9184
3480 9227
TIME...MOT...LOC 0018Z 327DEG 21KT 3502 9225
HAIL...1.00IN
WIND...60MPH
$$
Cavanaugh2 follow-up statements
728
WWUS54 KLZK 070031
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
731 PM CDT SUN MAY 6 2018
ARC045-070040-
/O.CAN.KLZK.SV.W.0113.000000T0000Z-180507T0100Z/
Faulkner AR-
731 PM CDT SUN MAY 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAULKNER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3480 9220 3487 9223 3501 9223 3501 9207
3478 9184
TIME...MOT...LOC 0030Z 325DEG 22KT 3495 9218
$$
ARC085-119-070100-
/O.CON.KLZK.SV.W.0113.000000T0000Z-180507T0100Z/
Lonoke AR-Pulaski AR-
731 PM CDT SUN MAY 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN LONOKE AND NORTHEASTERN PULASKI COUNTIES...
At 730 PM CDT, a severe thunderstorm was located over Olmstead, or
over Little Rock AFB, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sherwood... Jacksonville...
Cabot... Lonoke...
Little Rock AFB... Parnell...
Gravel Ridge... Sisemore...
McAlmont... South Bend...
Olmstead... Meto...
Gibson... Macon...
Furlow... Kerr...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3480 9220 3487 9223 3501 9223 3501 9207
3478 9184
TIME...MOT...LOC 0030Z 325DEG 22KT 3495 9218
HAIL...1.00IN
WIND...60MPH
$$
Cavanaugh233
WWUS54 KLZK 070040
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
740 PM CDT SUN MAY 6 2018
ARC085-119-070050-
/O.CAN.KLZK.SV.W.0113.000000T0000Z-180507T0100Z/
Lonoke AR-Pulaski AR-
740 PM CDT SUN MAY 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LONOKE AND
NORTHEASTERN PULASKI COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3480 9220 3487 9223 3501 9223 3501 9207
3478 9184
TIME...MOT...LOC 0038Z 327DEG 21KT 3490 9214
$$
CavanaughWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:45 PM CDT, 34 minutes earlier.
Area forecast discussion, May 6, 6:45 PM CDT, 34 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 645 PM CDT Sun May 6 2018 .Aviation... The area of showers and thunderstorms over central AR will continue to push southeast Sunday evening and gradually weaken. Strong gusty winds and small hail will be seen with the strongest storms. Overall ceilings will be VFR around the convection, then overnight the ceilings will gradually thin toward Monday morning. Away from storms, winds will be northwest to west at 5 to 10 mph, while some areas will see light and variable winds. VFR conditions are expected on Monday with winds becoming northeast to east at 5 to 10 mph over the north and central, while variable and light over the south. (59) && .Prev Discussion.../ Issued 303 PM CDT Sun May 6 2018/ .SHORT TERM...Today Through Tuesday 18Z objective surface analysis shows the center of a 1020 hPa ridge across eastern TX with relatively broad clockwise flow across much of the south-central CONUS. A weak wind/pressure discontinuity was noted stretching from western OK, northeastward through southern MO and into the Ohio Valley. WV imagery depicts a modest mid-level impulse across portions of the Upper Midwest and Central Plains. Given the highly-amplified northwest flow regime aloft, energy associated with this feature will continue translating into the region and will encourage the aforementioned boundary/discontinuity to slowly push south with time. Moisture fields remain marginal this afternoon, with dewpoint temperatures holding in the low-to-mid 50s F. However, diurnal heating has encouraged the development of a well-mixed convective boundary layer, which is evident from the growing cumulus field shown in visible satellite imagery. Instability values remain aoa 1000 J/kg MLCAPE and 0-6 km bulk shear is expected to increase through the remainder of the afternoon, with around 40 kts of shear expected. Mosaic radar imagery shows developing thunderstorms invof the MO/AR border, and the overall environment will continue supporting scattered high-based thunderstorms through around or shortly after sunset. Forecast soundings across northern and eastern AR exhibit an inverted-V structure within the few kilometers of the atmosphere, as well as steep low- and mid- level lapse rates on the order of 7 to 8 C/km. This suggests storms this afternoon may be capable of producing damaging winds and marginally severe hail, although areal coverage should remain sparse, hence leaving PoPs on the low end of chance. Through the day Monday, surface ridging will gradually shift south into the Gulf as a stronger surface ridge develops across the Great Lakes. Winds locally will shift to the east and eventually southeast through the end of the period, which will encourage more substantial moisture return across the area heading into the long term. Meanwhile, the axis of a mid-level ridge will nose in from the west during the early part of the week, which will promote fair weather and a gradual warming trend. Cooper && .LONG TERM...Tuesday Night Through Saturday From Tuesday night into Wednesday morning...a weak upper level trough is expected to move southeast in the larger scale northwest flow regime. This trough will likely provide sufficient lift for some elevated thunderstorm activity to develop from late Tuesday night through Wednesday morning...mainly across northern and eastern Arkansas. This upper trough is expected to move over the state on Wednesday and behind it...large scale forcing for subsidence should set in shutting down any ongoing precipitation across the state. Have rain in the forecast on Wednesday to account for this upper trough. Do not think there is much of a threat of severe weather based on the current timing of the trough spreading its strongest lift over the state during the coolest time of day. If the timing of the upper trough changes we will have to reassess the severe thunderstorm threat. Thursday through Saturday...Behind the shortwave trough weak upper level ridging will build over Arkansas. This weak forcing for subsidence should keep things dry for the end of the week and into the weekend across the Natural State. The GFS has been hinting at some QPF here and there on Thursday and Friday across Arkansas... but these small areas of QPF do not seem to be tied to any organized forcing for ascent in the model and the model is not activating its deep convection scheme as evidenced by maintaining dry mid-level RH values over the state during this period. As a result...kept the forecast dry during this period and confidence is fairly high in this holding unless some changes significantly in later model runs. With the forecast remaining dry and mid-level RH values remaining low...skies should be mostly sunny each day while southerly winds persist. This pattern should allow things to heat up across Arkansas providing a pretty good shot for parts of central and southern Arkansas to see their first 90 degree day of the year (assuming it doesn't occur earlier in the week). It will be warm until we get to Sunday and a larger upper level storm system approaches the state. Sunday...While the longer range models differ on the details of the timing and position of the upper level storm system late next weekend...most of these model runs agree that a storm system will spread strong forcing for ascent over Arkansas sometime on Sunday/Sunday night bringing a good chance for showers and thunderstorms across the state. It is too early to determine the severe weather threat this far out...but there are no significant large scale signals indicating that there will be a widespread threat for severe weather. The severe weather threat appears low for now...but many of the factors that help determine whether storms become severe occur on much smaller time and space scales than we can resolve 7 days out...so we will keep a close eye on this system as it gets closer. Cavanaugh && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 83 58 79 55 / 20 30 0 0 Camden AR 87 61 88 61 / 0 10 0 10 Harrison AR 80 56 78 54 / 20 20 0 10 Hot Springs AR 85 61 86 60 / 0 10 0 10 Little Rock AR 84 61 84 60 / 0 20 0 10 Monticello AR 84 62 86 61 / 0 20 0 10 Mount Ida AR 84 59 85 60 / 0 10 0 10 Mountain Home AR 82 56 79 53 / 20 20 0 0 Newport AR 83 57 79 55 / 20 40 0 0 Pine Bluff AR 85 61 85 60 / 0 20 0 10 Russellville AR 84 59 83 59 / 10 20 0 10 Searcy AR 83 59 81 56 / 20 30 0 0 Stuttgart AR 84 61 83 60 / 0 30 0 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...COOPER / Long Term...CAVANAUGH
Hazardous weather outlook, May 6, 5:25 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook...update National Weather Service Little Rock AR 525 PM AM CDT Sun May 6 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 525 PM CDT Sun May 6 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Scattered thunderstorms are possible across parts of northern and central to eastern Arkansas this evening. A few strong to severe storms will be possible, with hail and damaging wind gusts the main threats. The overall severe storm threat will lower after sunset Sunday, and most storms will dissipated later this evening. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Isolated to scattered thunderstorms may be seen across the northern half of the state from late Tuesday into Wednesday. The severe weather threat is low and other hazardous weather is not anticipated at this time. .Spotter Information Statement... Given the isolated nature of severe weather chances later today, spotter activation is not anticipated. As always, any hail or damage reports would be appreciated if severe weather develops. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67/59
In the hours before
Local storm report, May 6, 6:21 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
621 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG STUTTGART 34.49N 91.55W
05/06/2018 ARKANSAS AR LAW ENFORCEMENT
STUTTGART CITY POLICE REPORTED POWER POLES ARE DOWN
THROUGHOUT THE CITY OF STUTTGART.
&&
51Local storm report, May 6, 6:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CLINTON 35.58N 92.45W
05/06/2018 E1.00 INCH VAN BUREN AR LAW ENFORCEMENT
&&
51Local storm report, May 6, 6:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
646 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 NW CARLISLE 34.80N 91.76W
05/06/2018 LONOKE AR UTILITY COMPANY
POWER LINES WERE DOWN 1 NW OF CARLISLE AND REPORTED BY
ENTERGY.
&&
51Special weather statement, May 6, 6:53 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Little Rock AR 653 PM CDT SUN MAY 6 2018 ARZ043-054-055-070045- Hot Spring AR-Grant AR-Saline AR- 653 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT...SOUTHEASTERN SALINE AND NORTHEASTERN HOT SPRING COUNTIES UNTIL 745 PM CDT... At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over Haskell, or near Benton, moving southeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Benton... Bryant... Sheridan... Haskell... Traskwood... Tull... Prattsville... Poyen... Salem in Saline County... Jenkins Ferry State Park... Bauxite... Belfast... Fenter... Shaw... Buie... Center Grove... Glen Rose... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3456 9276 3464 9252 3430 9226 3426 9267 TIME...MOT...LOC 2353Z 331DEG 19KT 3454 9263 Cavanaugh
Special weather statement, May 6, 7:04 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Little Rock AR 704 PM CDT SUN MAY 6 2018 ARZ032-044-045-070045- Pulaski AR-Lonoke AR-Faulkner AR- 704 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LONOKE... SOUTHEASTERN FAULKNER AND NORTHEASTERN PULASKI COUNTIES UNTIL 745 PM CDT... At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near Pickles Gap, or 7 miles east of Conway, moving southeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Little Rock... Sherwood... Jacksonville... Little Rock AFB... Vilonia... Gibson... Gravel Ridge... Marche... Olmstead... Morgan... Holland... Hamlet... Saltillo... Macon... Otto... Cato... LAT...LON 3512 9239 3515 9224 3486 9198 3486 9237 TIME...MOT...LOC 0004Z 331DEG 19KT 3509 9232 Cavanaugh
Special weather statement, May 6, 7:16 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
716 PM CDT SUN MAY 6 2018
ARZ043-053>056-062>064-069-070100-
Hot Spring AR-Grant AR-Drew AR-Cleveland AR-Clark AR-Lincoln AR-
Saline AR-Dallas AR-Jefferson AR-
716 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CLEVELAND...NORTHEASTERN CLARK...
GRANT...DALLAS...NORTHWESTERN DREW...SOUTHWESTERN JEFFERSON...SOUTH
CENTRAL SALINE...SOUTHWESTERN LINCOLN AND EASTERN HOT SPRING COUNTIES
UNTIL 800 PM CDT...
At 713 PM CDT, trained weather spotters reported strong winds that
were caused by thunderstorms...moving southwest along a line
extending from near Tull to near Lamont to Nebo. Winds of 40 to 50
mph were racing out ahead of the storms...these strong winds can
cause hazardous driving conditions and will make area lakes very
dangerous to be out on. Be prepared for a wind shift and strong
winds well before any rainfall arrives!
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Benton... Malvern...
Monticello... Sheridan...
Fordyce... Star City...
Rison... Haskell...
Rockport... Traskwood...
Wilmar... Leola...
Tull... Kingsland...
Carthage... Prattsville...
Poyen... Perla...
Plantersville... Jenkins Ferry State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near lakes in the area, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3357 9176 3365 9198 3370 9198 3372 9222
3379 9234 3383 9257 3425 9308 3459 9264
3418 9218 3401 9170
TIME...MOT...LOC 0013Z 015DEG 29KT 3440 9254 3413 9221 3398 9180
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:04 PM CDT | Special Weather Statement | LZK | Faulkner | 41 min |
| May 6, 7:16 PM CDT | Special Weather Statement | LZK | Cleveland, Dallas, Grant, Hot Spring, Lincoln | 44 min |
| May 6, 7:45 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew | 45 min |
| May 6, 8:03 PM CDT | Special Weather Statement | LZK | Chicot | 42 min |
| May 7, 1:12 AM CDT | Special Weather Statement | LZK | Van Buren | 33 min |
| May 7, 2:14 AM CDT | Special Weather Statement | LZK | Faulkner | 46 min |
| May 7, 2:27 AM CDT | Special Weather Statement | LZK | Prairie | 33 min |
| May 7, 3:01 AM CDT | Special Weather Statement | LZK | Prairie | 29 min |
| May 7, 6:16 PM CDT | Special Weather Statement | LZK | Drew | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.